MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6AR10
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis the device was received for analysis.One 6fr launcher guide catheter (pli-30) was received for analysis.A radial tear was noted on the shaft of the device approx.96cm distal to the strain relief.The braiding was exposed and the material at the tear site was jagged and uneven.Distal of the tear site, the shaft material was scratched and marked and a further three tears were visible.No deformation noted to the distal tip.The device was flushed with only water observed exiting the lumen.It was not possible to load a 0.035inch guidewire through the lumen of the guide catheter due to the damage noted.It was not possible to load the returned sds (pli-10) through the lumen of the guide catheter due to the damage noted to the guide catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use two resolute integrity rx coronary drug eluting stents and one 6f launcher guide catheter to treat a moderately tortuous, severely calcified lesion with 70-80% stenosis, in the proximal right coronary artery (rca).A femoral approach was used.All devices were inspected with no issues.Negative prep was performed on both resolute integrity stents with no issues.The launcher device was prepped per ifu with no issues.The lesion was pre-dilated.The devices did not pass through a previously-deployed stent.Resistance was encountered when advancing the launcher device and the first resolute integrity stent (rsint35012x- pli10).Resistance was not encountered when advancing the second resolute integrity stent (rsint40012x- pl20).Excessive force was not used during delivery of any of the devices.It was reported that stent deformation occurred in vivo during positioning/advancement for both stents.It was later confirmed that the rsint40012x stent had not been able to pass through due to the lesion and the decisionwas made to change the stent but issues occurred during the withdrawal.Difficulties were noted when removing the rsint40012x from the patient and the stent became deformed due to the difficulties experienced when removing through the launcher guide catheter.For the launcher device, it was reported that resistance was experienced during use.Resistance was felt when the rsint40012x was inserted through the lumen of the catheter and while the stent was withdrawn, using the femoral approach.The device was excessively torqued.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16271393
Report Number1220452-2023-00020
Device Sequence Number7518179
Product Code DQY
UDI-Device Identifier00613994820433
UDI-Public00613994820433
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2024
Device Model NumberLA6AR10
Device Catalogue NumberLA6AR10
Device Lot Number0011102580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight105 KG